COVID-19 UPDATE – Our Legal Team is Fully Operational. Serving Existing Clients and Accepting New Cases.

Erroneous Administration of Cefotan to Allergic Patient Causes Death

During surgery to treat an abdominal wound abscess, our sixty-six year old client was administered the antibiotic Cefotan. She had an immediate allergic reaction to the drugs and suffered anaphylactic shock and cardiac arrest while under anesthesia. Fortunately, client was resuscitated and the surgery was cancelled. She was released from the hospital with a note to reschedule her surgery and it was subsequently marked on the client’s chart that she was allergic to the drug Cefotan and should never be administered the drug again. When client’s surgery was rescheduled, client informed her doctor and anesthesiologists of her previous allergic reaction to Cefotan and was told the drug would not be administered. Nevertheless, Cefotan was in fact delivered by one of the anesthesiologists and client again suffered a cardiac arrest. Attempts to resuscitate the client failed and she died a short time thereafter. Rosen Louik & Perry were contacted by the client’s family to pursue a claim of medical malpractice wrongful death. This case settled for $1,600,000.00.